Alert archive / Alaska / High Wind Warnings in 2008

High Wind Warning 14, NWS Anchorage, AK

April 1, 2008

NWS Anchorage, AK issued this high wind warning at Apr 1, 2008, 2:44 AM AKDT. It took effect at Apr 1, 2008, 7:44 AM AKDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 2:44 AM AKDT (10:44 UTC)
In effect from
Apr 1, 2008, 7:44 AM AKDT
Expired
Apr 1, 2008, 4:00 PM AKDT
In force
8 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 011544
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
744 AM ADT TUE APR 1 2008

AKZ101-020000-
/X.NEW.PAFC.HW.W.0014.080401T1544Z-080402T0000Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
744 AM ADT TUE APR 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM ADT THIS AFTERNOON FOR 
TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...WHICH IS IN EFFECT UNTIL
4 PM ADT THIS AFTERNOON.

SOUTHEAST WINDS 50 TO 65 MPH WITH GUSTS TO 75 MPH WILL PERSIST
ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS THROUGH THE
AFTERNOON...THEN BEGIN TO DECREASE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
1 follow-up statement
000 
WWAK71 PAFC 020004
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
404 PM ADT TUE APR 1 2008

HIGH WIND WARNING IS NO LONGER IN EFFECT.

AKZ101-020115-
/X.EXP.PAFC.HW.W.0014.000000T0000Z-080402T0000Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
404 PM ADT TUE APR 1 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

STRONG WINDS WILL CONTINUE TONIGHT ALONG TURNAGAIN ARM AND HIGHER
ELEVATIONS WITH GUSTS AS HIGH AS 65 MPH THIS EVENING...DIMINISHING
OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Apr 1, 12:00 AM AKDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 1, 12:00 AM AKDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT TUE APR 1 2008

.MODEL DISCUSSION...
MODELS CONTINUE TO BE IN GOOD AGREEMENT. MORNING FORECASTS ARE BASED
ON THE 00Z GFS TO A LARGE EXTENT.

.ANALYSIS AND UPPER LEVELS...
UPPER TROUGH OVER THE CENTRAL AND EASTERN BERING SEA WITH A NEARLY
FULL LATITUDE RIDGE ALONG ABOUT 140 DEGREES WEST LONGITUDE...WITH A
SLIGHTLY NEGATIVE TILT. SUBTROPICAL JET IS SPLIT WITH MOST ENERGY
MORNING NORTH ALONG ABOUT 150 DEGREE LONGITUDE. POLAR JET RACING OUT
OF SIBERIA AT AROUND 55 DEGREES NORTH LATITUDE...CONSOLIDATING
SOMEWHAT WITH THE SUBTROPICAL JET OVER ALASKA. AN OPEN WAVE CENTERED
JUST SOUTH OF KODIAK IS MOVING NORTHEAST.

.SHORT TERM FORECAST...
UPPER RIDGE ALONG THE EASTERN BORDER OF ALASKA WILL CONTINUE TO MOVE
EAST OVER THE NEXT COUPLE OF DAYS AS JET ENERGY PUSHES INTO IT
(MAINLY FROM THE POLAR JET). INDEED WE ARE IN THE THROES OF A
PATTERN CHANGE...THOUGH SENSIBLE WEATHER WILL BE SLOW TO REACT. THE
WARMER AIR THAT HAS BEEN OVER THE AREA IS SLOWLY MOVING EASTWARD.
RAIN OVER SOUTHWEST ALASKA IS TURNING TO SNOW FROM THE WEST TODAY
AND THIS COLDER AIR ALOFT WILL WORK ITS WAY ACROSS SOUTHWEST ALASKA
AND BY WEDNESDAY ACROSS SOUTH CENTRAL. FLOW ALOFT WILL ALSO BECOME
GRADUALLY MORE CYCLONIC THIS WEEK AS THE MEAN TROUGH POSITION SETS
UP ALONG THE ALASKAN WEST COAST.

.LONG TERM FORECAST...
BY THE WEEKEND THE MEAN TROUGH POSITION WILL BE FIRMLY ALONG THE
WEST COAST...WITH CYCLONIC FLOW AND COLDER AIR OVER THE STATE. THE
MODELS START TO GET ERRATIC BY EARLY NEXT WEEK...BUT IT LOOKS LIKE
THE UPPER TROUGH POSITION WILL REMAIN IN PLACE FOR A WHILE.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE WARNING 120 170 171 172 175 176 179.
FIRE WEATHER...NONE.

LUDWIG APR 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 11:00 PM AKDTGale WarningAFC24 hr
Mar 31, 11:00 PM AKDTGale WarningAFC36 hr
Apr 1, 1:48 AM AKDTSmall Craft AdvisoryAFC11 hr
Apr 1, 2:20 AM AKDTGale WarningAFC9 hr
Apr 1, 4:20 AM AKDTStorm WarningAFC7 hr
Apr 1, 8:10 AM AKDTGale WarningAFC15 hr
Apr 1, 11:00 AM AKDTBrisk Wind AdvisoryAFC4 days
Apr 1, 11:00 AM AKDTGale WarningAFC36 hr
Apr 1, 11:00 AM AKDTGale WarningAFC12 hr
Apr 1, 11:00 AM AKDTSmall Craft AdvisoryAFC48 hr
Apr 1, 11:08 AM AKDTBlizzard WatchAFC29 hr
Apr 1, 1:00 PM AKDTGale WarningAFC10 hr
Apr 1, 1:00 PM AKDTSmall Craft AdvisoryAFC10 hr

Nearby

High Wind Warnings in Alaska, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.